MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181034
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of the renal artery aneurysm, a micrusframe 18 10mm x 34cm coil (mfr181034, l16838) was used as a framing coil for the first.At the time of coil placement, and there was a strong resistance felt between the complaint product and the unspecified catheter at the place where the coil came out about 3 cm from the catheter.The complaint product became unraveled.After that, the complaint product was removed, and the procedure successfully completed with other coils.There was no health hazard to the patient.It was unclear if a continuous flush was done.The lesion is unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, b5, e1, e2, e3, g3, g6, h2, h6 and h10.Section b5: additional information received indicated that the resistance was first felt during coil advancement.There was no damage to the microcatheter reported.Nothing was noted to be obstructing the microcatheter.No excessive force was applied to the device.There was no prolongation to the procedure due to the event.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of the renal artery aneurysm, a micrusframe18 10mm x 34cm coil ((b)(4), l16838) was used as a framing coil for the first.At the time of coil placement, and there was a strong resistance felt between the complaint product and the unspecified catheter at the place where the coil came out about 3 cm from the catheter.The complaint product became unraveled.After that, the complaint product was removed, and the procedure successfully completed with other coils.There was no health hazard to the patient.It was unclear if a continuous flush was done.The lesion is unknown.Additional information received indicated that the resistance was first felt during coil advancement.There was no damage to the microcatheter reported.Nothing was noted to be obstructing the microcatheter.No excessive force was applied to the device.There was no prolongation to the procedure due to the event.Visual analysis was performed on the photo received for this complaint file.The device could be noted connected to another's company hemostasis valve.It can be determined that the embolic coil of the micrusframe18 10mm x 34cm has a kinked condition.The core wire could be noted with a kinked condition and also could be noted protruding from the introducer.Residues of blood could be noted on the device.No other damages could be noted.A non-sterile unit micrusframe10 7mm x 30cm was received inside of a pouch.The device was visually inspected, and the core wire was found kinked at 63 inches and protruded from the introducer at 69 inches from the proximal end.Embolic coil was found to be partially outside of the introducer.Embolic coil was inspected under a microscope, and a kink was observed on the nearest part to the introducer.Reddish material residues were observed along the coil length.No stretched/unraveled sections were observed.The functional test could not be performed due to the damages observed in the core wire and the coil.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.The device was returned to cerenovus for further evaluation.During the visual analysis, the core wire was found kinked at 63 inches and protruding from the introducer at 69 inches from the proximal end.Additionally, an embolic coil was found partially out of the introducer.The embolic coil was inspected under a microscope, and a kink was observed on the nearest portion to the introducer.No stretched/unraveled sections were observed.Additionally, residues of reddish material were observed along the coil length.Customer complaint was confirmed due to the findings observed, however, stretched/unraveled condition could not be confirmed.The event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following precautions: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 10MM X 34CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13010672
Report Number3008114965-2021-00675
Device Sequence Number1726812
Product Code KRD
UDI-Device Identifier10886704077213
UDI-Public10886704077213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberMFR181034
Device Catalogue NumberMFR181034
Device Lot NumberL16838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2021
Supplement Date Received by Manufacturer12/17/2021
01/11/2022
02/17/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/06/2022
01/27/2022
02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CATHETER
Patient SexUnknown